Alert archive / Arkansas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 232, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 5, 2023, 4:16 PM CDT for Clay County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2023, 4:16 PM CDT (21:16 UTC)
- Expired
- Jul 5, 2023, 4:43 PM CDT
- In force
- 27 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Clay County, AR
The radar
The Memphis radar (KNQA), 124 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:06 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 5, 3:06 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Memphis TN 306 PM CDT Wed Jul 5 2023 ...New SYNOPSIS, DISCUSSION... .SYNOPSIS... Issued at 306 PM CDT Wed Jul 5 2023 A few strong to severe storms are possible this afternoon and evening ahead of a cold front. Damaging winds are the primary threat. After the cold front moves through Thursday, cooler temperatures and drier air will provide a brief relief before a warming trend begins. The aforementioned cold front will stall out and leave diurnally driven showers and thunderstorms possible each day of the forecast period. && .DISCUSSION... (This evening through next Tuesday) Issued at 306 PM CDT Wed Jul 5 2023 A Marginal Risk for severe weather is set for this afternoon and evening ahead of a cold front. As of 3pm CDT, these storms are crossing into our CWA's NE AR counties. Similar to the past few days, environmental parameters with high SBCAPE values exceeding 3000 J/kg, lower 0-6km shear values <20 kts, DCAPE >1000 J/kg, near dry adiabatic lapse rates, and PW values ~1.8" suggest more linear storm mode with the threats of damaging winds, strong downdrafts, and locally heavy rainfall. With the abundance of moisture, fog development is possible after showers conclude. Drier air behind the front will result in less humid conditions and seasonable temperatures late week. The aforementioned cold front is anticipated to stall over the Mid-South Thursday afternoon and looks to linger for several days. This stalling will leave diurnally driven showers and thunderstorms in the forecast each day this period. Another low pressure system will spin up and force the existing front out of the region. This looks to occur on Sunday which brings the next chance of widespread coverage and a warming trend to the Mid-South. DNM && .AVIATION... (18Z TAFS) Issued at 1239 PM CDT Wed Jul 5 2023 Lingering MVFR ceilings will continue at TUP for the next hour or so. Otherwise, the main issue will be convection this afternoon into the evening hours as a frontal boundary moves into the area. VCTS remarks were retained at all sites with TEMPO groups for TSRA at JBR...MEM...and MKL. Locally reduced ceilings and vsbys may occur with any storm that directly impacts the terminals. Guidance suggests some MVFR ceilings may build back into TUP towards daybreak and have accounted for this in the latest forecast. Winds through the period will generally be less than 8 knots outside of thunderstorms. Chances for showers and thunderstorms increase again Thursday but will not introduce into the tafs at this time. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...DNM AVIATION...TAB
In the hours before
Special weather statement, Jul 5, 3:47 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
347 PM CDT Wed Jul 5 2023
ARZ009-018-052130-
Greene AR-Clay AR-
347 PM CDT Wed Jul 5 2023
...A strong thunderstorm will impact portions of northern Greene and
western Clay Counties through 430 PM CDT...
At 347 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pocahontas, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Corning, Marmaduke, Lafe, Reyno, Knobel, O'Kean, McDougal, Peach
Orchard, Delaplaine, Evening Star, Beech Grove, Heelstring,
Stonewall, Tipperary, Hickoria, Case, Brookings and Knob.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3644 9038 3617 9034 3616 9081 3629 9081
3629 9079 3630 9079 3628 9078 3629 9077
3628 9075 3638 9075
TIME...MOT...LOC 2047Z 263DEG 22KT 3625 9087
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
SWBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:00 PM CDT | Flash Flood Warning | MEG | DeSoto, Marshall | 3 hr |
| Jul 4, 7:17 PM CDT | Areal Flood Advisory | MEG | DeSoto, Marshall, Tate | 118 min |
| Jul 5, 6:45 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 45 min |
| Jul 4, 7:02 PM CDT | Special Weather Statement | MEG | Lauderdale | 28 min |
| Jul 4, 7:04 PM CDT | Special Weather Statement | MEG | Chester | 26 min |
| Jul 4, 7:13 PM CDT | Special Weather Statement | MEG | Lauderdale | 32 min |
| Jul 4, 7:19 PM CDT | Special Weather Statement | MEG | Chester | 26 min |
| Jul 4, 7:27 PM CDT | Special Weather Statement | MEG | Haywood | 33 min |
| Jul 4, 7:39 PM CDT | Areal Flood Advisory | MEG | Chester, Hardeman, Henderson, Madison | 2 hr |
| Jul 4, 7:58 PM CDT | Areal Flood Advisory | MEG | Haywood, Lauderdale, Tipton | 3 hr |
| Jul 4, 7:59 PM CDT | Flash Flood Warning | MEG | Chester, Hardeman, Madison | 3 hr |
| Jul 4, 8:11 PM CDT | Special Weather Statement | MEG | Hardeman | 34 min |
| Jul 4, 8:29 PM CDT | Areal Flood Advisory | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 2 hr |
| Jul 4, 8:35 PM CDT | Special Weather Statement | MEG | Decatur | 25 min |
| Jul 4, 9:01 PM CDT | Flash Flood Warning | MEG | Decatur, Hardin, Henderson | 3 hr |
| Jul 4, 9:51 PM CDT | Areal Flood Advisory | MEG | Hardin | 101 min |
| Jul 5, 5:27 PM CDT | Special Weather Statement | MEG | Lauderdale | 33 min |
| Jul 5, 5:47 PM CDT | Special Weather Statement | MEG | Obion | 28 min |
| Jul 5, 6:38 PM CDT | Special Weather Statement | MEG | Shelby | 52 min |
| Jul 4, 8:33 PM CDT | Special Weather Statement | MEG | Poinsett | 27 min |
| Jul 4, 8:42 PM CDT | Special Weather Statement | MEG | Craighead | 18 min |
| Jul 5, 3:47 PM CDT | Special Weather Statement | MEG | Clay | 43 min |
| Jul 5, 4:30 PM CDT | Special Weather Statement | MEG | Poinsett | 30 min |
| Jul 5, 5:01 PM CDT | Special Weather Statement | MEG | Poinsett | 29 min |
| Jul 5, 5:57 PM CDT | Special Weather Statement | MEG | St. Francis | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.